Golden Retriever Dog Forums banner
1 - 8 of 8 Posts

·
Registered
Joined
·
50 Posts
Discussion Starter · #1 ·
Hey GRFers,

Was hoping you folks would have some advice for us!
Lily has a pretty bad case of hot spots on her face and the doctor has prescribed for her some meds that seem to upset her stomach (she threw up even though she had them with food).

Apparently the alternate meds are quite expensive so we're gonna try these pills one more time before switching. Anyone have any advice on how to help settle her stomach while she takes the pills?

Thanks in advance!
Mike & Becky (and Lily!)
 

·
Loving goldens since '95
Joined
·
7,004 Posts
What about trying half of a pill the next time? It might allow her body to work up to the full dosage.

Molson sends Lily a big wet kiss and we both hope that Lily feels better soon! :)
 

·
Humankind. Be both.
Joined
·
7,650 Posts
Talk to your vet about a lower dose or taking the meds with a dose of Pepcid to help settle the stomach.
 

·
Registered
Joined
·
9,612 Posts
YOu might also see if the vet will prescribe something to settle her stomach.
i know I've gotten meds for Copper's nausea before, but don't remember what it was.
he also takes Pepto pills 30 minutes before meds that upset his stomach and that generally helps.
I hope poor Lily gets better soon. that has to be miserable.
 

·
Registered
Joined
·
1,902 Posts
At one point we got a script for the nausea pill called Metoclopramide. It really helped when Belle had an upset stomach and it was very reasonably priced - around $14 or something like that.
 

·
Registered
Joined
·
50 Posts
Discussion Starter · #7 ·
Thanks for the advice guys. We recently (~3 weeks) switched Lily from Orijen 6 Fish over to the Orijen Regional Red for some variety in her food, and I'm thinking that's the likely culprit. She doesn't have any fleas as far as the vet can tell and she's on the Advantage Multi.

What do you guys think, should I switch her food back? Is 3 weeks enough time for her to break out in hot spots because of the food? Could this just be that she has rough skin and needed the extra oil that was in the fish food to keep her skin healthy?

The vet says it likely isn't the food but I'm just not sure... nothing else has changed.
 

·
Registered
Joined
·
9,612 Posts
Belle's Mom had the name of the nausea med right- metroclopramide. My vet did say to use that cautiously (not long term) since it can cause liver problems (but my guy is old).

I'd change the food and see what happens since you changed just for variety not necessity.
 
1 - 8 of 8 Posts
Top